Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 63, NWS State College, PA

June 25, 2013Centre County, Clearfield County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jun 25, 2013, 12:30 PM EDT for Centre County, Clearfield County, Pennsylvania. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2013, 12:30 PM EDT (16:30 UTC)
Expired
Jun 25, 2013, 1:30 PM EDT
In force
60 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Centre County, PA, Clearfield County, PA

The radar

The State College radar (KCCX), 20 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 4.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2013-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2013-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
56 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WUUS51 KCTP 251630
SVRCTP
PAC027-033-251730-
/O.NEW.KCTP.SV.W.0063.130625T1630Z-130625T1730Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1230 PM EDT TUE JUN 25 2013

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CLEARFIELD COUNTY PENNSYLVANIA...
  CENTRE COUNTY PENNSYLVANIA...

* UNTIL 130 PM EDT

* AT 1226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM. THE STORM WAS NEAR KARTHAUS...MOVING EAST AT
  35 MPH. THIS STORM IS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH. 

* LOCATIONS INCLUDED IN THE WARNING...
  BELLEFONTE...STATE COLLEGE...BALD EAGLE STATE PARK...BLACK
  MOSHANNON STATE PARK...BOALSBURG...CENTRE HALL...LECONTES MILLS...
  MILESBURG...MILLHEIM...MOSHANNON...PARK FOREST...PHILIPSBURG...PINE
  GLEN...PINE GROVE MILLS...PLEASANT GAP...POE VALLEY STATE PARK...
  PORT MATILDA...POTTERS MILLS...REBERSBURG AND SNOW SHOE.

OTHER NOTABLE LOCATIONS IN THE WARNING... PENNSYLVANIA MILITARY
MUSEUM...TUSSEY MOUNTAIN SKI AREA AND PENNSYLVANIA STATE UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 127 AND 170...I-99 BETWEEN MILE MARKERS 61
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 350.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGE. MOVE INSIDE A PERMANENT BUILDING
NOW TO BE SAFE FROM STRONG WIND GUSTS.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4125 7790 4118 7789 4118 7780 4111 7774
      4111 7767 4107 7758 4096 7751 4099 7732
      4081 7746 4071 7771 4074 7784 4071 7790
      4091 7833 4123 7820 4122 7810 4114 7801
      4121 7797 4121 7794
TIME...MOT...LOC 1630Z 285DEG 30KT 4103 7810

$$

FORECASTER: JUNG
2 follow-up statements
494 
WWUS51 KCTP 251702
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
102 PM EDT TUE JUN 25 2013

PAC027-033-251730-
/O.CON.KCTP.SV.W.0063.000000T0000Z-130625T1730Z/
CLEARFIELD PA-CENTRE PA-
102 PM EDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR CENTRE AND CLEARFIELD COUNTIES...

AT 1258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BELLEFONTE...MOVING
SOUTHEAST AT 40 MPH.

LOCATIONS INCLUDED IN THE WARNING...
STATE COLLEGE...ZION...SNOW SHOE...REBERSBURG...POTTERS MILLS...PORT
MATILDA...POE VALLEY STATE PARK...PLEASANT GAP...PINE GROVE MILLS...
PHILIPSBURG...PARK FOREST...MOSHANNON...MILLHEIM...MILESBURG...CENTRE
HALL...BOALSBURG...BLACK MOSHANNON STATE PARK...UNIONVILLE AND
HOWARD.

OTHER NOTABLE LOCATIONS IN THE WARNING... PENNSYLVANIA MILITARY
MUSEUM...TUSSEY MOUNTAIN SKI AREA AND PENNSYLVANIA STATE UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 129 AND 168...I-99 BETWEEN MILE MARKERS 61
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45...
STATE ROAD 350.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR DAMAGING WIND 
GUSTS FROM THE WEST OR NORTHWEST...AND FREQUENT DEADLY LIGHTNING. 
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING...AWAY FROM WINDOWS OR EVEN BELOW GROUND LEVEL.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU 
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL 
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4104 7785 4105 7775 4104 7767 4096 7751
      4099 7733 4081 7746 4075 7765 4072 7771
      4074 7783 4071 7790 4091 7833 4101 7823
      4105 7809 4105 7797
TIME...MOT...LOC 1700Z 298DEG 34KT 4087 7778

$$

FORECASTER: LAMBERT
251 
WWUS51 KCTP 251714
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
114 PM EDT TUE JUN 25 2013

PAC033-251724-
/O.CAN.KCTP.SV.W.0063.000000T0000Z-130625T1730Z/
CLEARFIELD PA-
114 PM EDT TUE JUN 25 2013

...THE SEVERE THUNDERSTORM WARNING FOR CLEARFIELD COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS MOVED OUT
OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN
CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

LAT...LON 4104 7767 4096 7751 4099 7733 4081 7746
      4075 7765 4072 7771 4074 7783 4089 7796
      4105 7775
TIME...MOT...LOC 1714Z 298DEG 34KT 4081 7763

$$

PAC027-251730-
/O.CON.KCTP.SV.W.0063.000000T0000Z-130625T1730Z/
CENTRE PA-
114 PM EDT TUE JUN 25 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 PM EDT
FOR CENTRE COUNTY...

AT 111 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CENTRE HALL...OR 9
MILES SOUTHEAST OF BELLEFONTE...MOVING SOUTHEAST AT 40 MPH.

LOCATIONS INCLUDED IN THE WARNING...
STATE COLLEGE...ZION...REBERSBURG...POTTERS MILLS...POE VALLEY STATE
PARK...PLEASANT GAP...MILLHEIM...MILESBURG...BOALSBURG...UNIONVILLE
AND HOWARD.

OTHER NOTABLE LOCATIONS IN THE WARNING... PENNSYLVANIA MILITARY
MUSEUM...TUSSEY MOUNTAIN SKI AREA AND PENNSYLVANIA STATE UNIVERSITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 154 AND 168...I-99 BETWEEN MILE MARKERS 72
AND 85.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 220...
ALTERNATE ROUTE 220...ROUTE 322...STATE ROAD 26...STATE ROAD 45.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE IN STATE COLLEGE THROUGH TWITTER OR FACEBOOK.

&&

LAT...LON 4104 7767 4096 7751 4099 7733 4081 7746
      4075 7765 4072 7771 4074 7783 4089 7796
      4105 7775
TIME...MOT...LOC 1714Z 298DEG 34KT 4081 7763

$$

FORECASTER: JUNG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:08 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 25, 12:08 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1208 PM EDT TUE JUN 25 2013

.SYNOPSIS...
AN EARLY SEASON BERMUDA HIGH WILL CONTINUE TO BRING VERY WARM AND
HUMID WEATHER TO CENTRAL PENNSYLVANIA THROUGH MID-WEEK. THE UPPER
LEVEL PATTERN ACROSS THE LOWER 48 WILL TRANSITION TO AN AMPLIFIED
WESTERN RIDGE/EASTERN TROUGH CONFIGURATION...RESULTING IN SLIGHTLY
COOLER TEMPERATURES WITH A PROLONGED PERIOD OF UNSETTLED WEATHER
THROUGH THE END OF JUNE.

&&

.NEAR TERM /THROUGH TONIGHT/...
16Z UPDATE...SEVERE WEATHER THREAT RAMPING UP QUICKLY ACROSS OUR
CENTRAL AND NW ZONES AS A CLUSTER OF FAST MOVING TSRA HAS BEEN
GRADUALLY INTENSIFYING AND ACCELERATING TO THE EAST-SOUTHEAST NOW AT
AROUND 40 KT. 88D BASE VEL SHOWS A CORE OF STRONG AND LIKELY
DAMAGING WINDS /48-52KT AT APPROX 2 KFT AGL/ WITHIN THE STORMS OVER
NCENT/NERN CLEARFIELD COUNTY. THESE WNWRLY WINDS SHOULD BE EASILY
MIXED DOWN IN GUSTS TO THE SFC NEAR THE LEADING EDGE OF THE TSRA.

EXPECT THIS AREA OF STORMS TO FURTHER BLOSSOM AND LIKELY STRENGTHEN
INTO A SMALL SCALE MCS OVER THE NEXT FEW HOURS AS IT RACES ESE
ACROSS THE CENTRAL MTNS AND LOWER/MID SUSQ VALLEY REGION.

RAISED POPS TO LIKELY-CATEGORICAL WITHIN THIS ANTICIPATED MCS PATH
FROM CLEARFIELD TO SCHUYLKILL CTY...PADDED BY HIGH CHC POPS TO THE
NORTH AND SOUTH.

MAX TEMPS THIS AFTERNOON WILL BE SIMILAR TO SLIGHTLY WARMER THAN
MONDAY...RANGING FROM 80-83F...TO THE MID 80S TO LOWER 90S
ELSEWHERE.

THE POTENTIAL IS THERE FOR STORMS TO CONTINUE INTO LATE TONIGHT AS
ONE OR MORE TSRA CLUSTERS OR MCS/S FORM ALONG THE WWD TRAILING
OUTFLOW BOUNDARY BACK INTO OHIO AND FAR WRN PENN.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
A MORE PRONOUNCED SHORTWAVE TROUGH SHOULD CREST THE RETROGRADING
UPPER RIDGE OVER THE NRN PLAINS WITH STRONGER HGT FALLS SPREADING
SEWD FM THE UPPER MIDWEST INTO THE GRT LKS/OH VLY ON DAY 2. AT THE
SFC...A DEVELOPING SFC LOW AND TRAILING COLD FRONT WILL FOLLOW A
SIMILAR TRACK AND REACH THE UPPER OH VLY BY 27/12Z. MULTIPLE TSTM
CLUSTERS SHOULD ADVANCE ACRS THE OHIO VALLEY LATER ON WEDNESDAY
AND COULD EASILY ADVANCE INTO WRN PA WED NGT AS SWLY LLJ BEGINS TO
FOCUS INTO THE REGION. THE DAY 2 SLGT RISK COVERS THE NW MTNS.

BY THURSDAY/DAY 3...THE UPPER ANTICYCLONE WILL EXPAND NWD OVER
THE FOUR CORNERS AND INTER-MTN WEST AS LARGE SCALE TROUGHING
ESTABLISHES ITSELF ACRS THE ERN U.S. THE DAY 2 SHORTWAVE TROUGH
SHOULD CONTINUE TO PRESS EWD INTO THE MID-ATLC/NERN STATES ALONG
WITH THE ACCOMPANYING FRONTAL SYSTEM. PER SPC DAY 3 OUTLOOK...THE
FOCUS FOR POTENTIAL SVR STORMS WILL SHIFT EWD INTO THE SERN 1/2 OF
THE CWA WHERE INSTABILITY/CYCLONIC MID-LVL FLOW WILL LKLY BE
MAXIMIZED IN ADVANCE OF UPPER TROUGH/SFC COLD FRONT. THIS AREA IS
HIGHLIGHTED BY A CATEGORICAL SLGT RISK AND WILL INCLUDE MENTION IN
THE HWO. OVERALL...EXPECT INCREASINGLY UNSETTLED CONDS WITH
DAYTIME TEMPS FALLING BACK CLOSER TO LATE-JUNE NORMALS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
THE 25/00Z GLOBAL NUMERICAL MODEL AND ENSEMBLE GUIDANCE ARE IN
EXCELLENT AGREEMENT CONCERNING THE LARGE SCALE PATTERN THROUGH
THE MEDIUM RANGE AND EXTENDED FCST PERIOD...MAINTAINING A TROUGH
OFF THE WEST COAST...RIDGE OVER THE WEST AND DOWNSTREAM TROUGH IN
THE EAST. THIS PATTERN SHOWS NO SIGNS OF BREAKING DOWN ANYTIME
SOON AND COULD PERSIST ALL THE WAY TO THE 4TH OF JULY.

THE SLIGHTLY COOLER AND INCREASINGLY UNSETTLED SENSIBLE WEATHER
TREND INITIATING FROM THE MID-LATE WEEK PERIOD IS EXPECTED TO
CONTINUE THROUGH DAYS 4-7 AND LKLY INTO EARLY JULY...AS THE
NEARLY STATIONARY UPPER TROUGH AND ASSOCD COLD FRONT COMBINE TO
MAINTAIN ACTIVE WEATHER. THE PATTERN LOOKS FAVORABLE FOR HEAVY
RAIN WITH A PLUME OF DEEP TROPICAL MSTR/ATM RIVER BEING CHANNELED
NWD FROM THE CARIBBEAN INTO THE SERN US AND MID-ATLC STATES. WITH
THE ODDS TILTING TOWARD AN ABNORMALLY WET PERIOD..INCREASED POPS
ABOVE CLIMO FOR SEVERAL PERIODS IN-LINE WITH THE ECMWF-BASED MOS
GUID.

&&

.AVIATION /16Z TUESDAY THROUGH SATURDAY/...
VFR WILL CONTINUE IN MOST AREAS THROUGH EARLY THIS AFTERNOON.
INCREASING WEST TO SWRLY SFC WINDS OF 10 TO 15 KTS /WITH GUSTS
AROUND 20 KTS/ WILL DEVELOP FROM WEST TO EAST THROUGH THE MIDDAY
HOURS.

THUNDERSTORM CLUSTER PUSHING QUICKLY TO THE ESE NEAR KFIG ATTM
WILL RACE ACROSS THE CENTER MTNS...NEAR OR JUST TO THE NORTH OF
KUNV...THEN ENTER THE SUSQ VALLEY NEAR KSEG BETWEEN 18-19Z.
CONDITIONS WILL DROP TO VFR /AND PERHAPS BRIEF IFR/ WITHIN THIS TSRA
CLUSTER. ADDITIONAL TSRA ARE EXPECTED TO FIRE AND MOVE TO THE ESE
LATER THIS AFTERNOON AND AFFECT LOCATIONS NEAR AND TO THE SOUTH OF A
KFIG...KUNV AND KMDT LINE WITH SIMILAR REDUCTIONS.

THIS PATTERN OF SOME MVFR OVERNIGHT AND AFTERNOON SCATTERED THUNDER
SHOULD CONTINUE UNTIL A WAVE APPROACHES FRI/SAT BRINGING MORE
ORGANIZED RAIN/SHOWER POTENTIAL.

OUTLOOK...
TUE-FRI...AREAS OF AM MVFR FOG/HAZE POSS. SCATTERED MAINLY AFTN
THUNDERSTORMS. PERHAPS MORE ORGANIZED SHOWERS/TSRA FRIDAY/SATURDAY.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LAMBERT/STEINBUGL
NEAR TERM...LAMBERT
SHORT TERM...STEINBUGL
LONG TERM...STEINBUGL
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Jun 25, 9:37 AM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
937 AM EDT TUE JUN 25 2013

PAZ012-018-025-033-037-261345-
NORTHERN CLINTON-NORTHERN CENTRE-BLAIR-SOMERSET-TIOGA-
937 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON
INTO EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ004>006-010-011-017-024-261345-
WARREN-MCKEAN-POTTER-ELK-CAMERON-CLEARFIELD-CAMBRIA-
937 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ019-026>028-034>036-041-042-045-046-049>053-056>059-063>066-
261345-
SOUTHERN CENTRE-HUNTINGDON-MIFFLIN-JUNIATA-BEDFORD-FULTON-FRANKLIN-
NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
937 AM EDT TUE JUN 25 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON INTO
EARLY TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAMBERT

In the hours before

Local storm report, Jun 25, 9:58 AM EDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
958 AM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             4 S MCCONNELLSBURG      39.87N  78.00W
06/24/2013  E1.75 INCH       FULTON             PA   SHAVE PROJECT

0150 PM     HAIL             2 ENE BIG COVE TANNERY  39.85N  78.02W
06/24/2013  E1.75 INCH       FULTON             PA   SHAVE PROJECT

            HAIL LASTED TEN MINUTES

&&

EVENT NUMBER CTP1300145
EVENT NUMBER CTP1300146

COLBERT
Local storm report, Jun 25, 10:00 AM EDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1000 AM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0200 PM     HAIL             3 NNW MERCERSBURG       39.87N  77.92W
06/24/2013  E0.70 INCH       FRANKLIN           PA   SHAVE PROJECT

&&

EVENT NUMBER CTP1300147

COLBERT
Local storm report, Jun 25, 10:01 AM EDT, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1001 AM EDT TUE JUN 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 PM     HAIL             5 S MCCONNELLSBURG      39.86N  78.00W
06/24/2013  M0.50 INCH       FULTON             PA   PUBLIC

0145 PM     HAIL             4 S MCCONNELLSBURG      39.87N  78.00W
06/24/2013  E1.75 INCH       FULTON             PA   SHAVE PROJECT

0150 PM     HAIL             2 E ELYSBURG            40.87N  76.51W
06/24/2013  M0.70 INCH       NORTHUMBERLAND     PA   PUBLIC

0150 PM     HAIL             2 ENE BIG COVE TANNERY  39.85N  78.02W
06/24/2013  E1.75 INCH       FULTON             PA   SHAVE PROJECT

            HAIL LASTED TEN MINUTES

0200 PM     HAIL             3 NNW MERCERSBURG       39.87N  77.92W
06/24/2013  E0.70 INCH       FRANKLIN           PA   SHAVE PROJECT

0207 PM     HAIL             3 SW COVINGTON          41.71N  77.11W
06/24/2013  M0.70 INCH       TIOGA              PA   TRAINED SPOTTER

0308 PM     TSTM WND DMG     HUGHESVILLE             41.24N  76.73W
06/24/2013                   LYCOMING           PA   EMERGENCY MNGR

            MULTIPLE TREES DOWN AND 2 ROOFS DAMAGED IN BOROUGH OF
            HUGHSVILLE.

0310 PM     HAIL             HUGHESVILLE             41.24N  76.73W
06/24/2013  M0.75 INCH       LYCOMING           PA   TRAINED SPOTTER

            TREE LIMBS DOWN

0345 PM     TSTM WND GST     MILLVILLE               41.12N  76.53W
06/24/2013  E60 MPH          COLUMBIA           PA   TRAINED SPOTTER

            SEVERAL TENTS BLOWN DOWN AT CAMP VICTORY

0510 PM     HAIL             2 ENE MANHEIM           40.17N  76.36W
06/24/2013  E1.25 INCH       LANCASTER          PA   911 CALL CENTER

            911 CENTER RECEIVED HAIL REPORT FROM PENN TOWNSHIP

0607 PM     HAIL             2 ENE BIG COVE TANNERY  39.85N  78.01W
06/24/2013  E1.75 INCH       FULTON             PA   SHAVE PROJECT

0610 PM     HAIL             2 ENE BIG COVE TANNERY  39.85N  78.02W
06/24/2013  E1.75 INCH       FULTON             PA   SHAVE PROJECT

0615 PM     HAIL             2 ENE BIG COVE TANNERY  39.85N  78.02W
06/24/2013  E1.75 INCH       FULTON             PA   SHAVE PROJECT

0615 PM     HAIL             2 ENE BIG COVE TANNERY  39.85N  78.02W
06/24/2013  E1.75 INCH       FULTON             PA   SHAVE PROJECT

0615 PM     HAIL             4 S MCCONNELLSBURG      39.87N  78.00W
06/24/2013  E1.75 INCH       FULTON             PA   SHAVE PROJECT

&&

EVENT NUMBER CTP1300132 CTP1300145 CTP1300133 CTP1300146 CTP1300147
CTP1300134 CTP1300135 CTP1300144 CTP1300136 CTP1300137 CTP1300138
CTP1300139 CTP1300140 CTP1300141 CTP1300142

COLBERT
Special weather statement, Jun 25, 11:41 AM EDT, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1141 AM EDT TUE JUN 25 2013

PAZ017-251645-
CLEARFIELD PA-
1141 AM EDT TUE JUN 25 2013

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLEARFIELD COUNTY
THROUGH 1245 PM EDT...

AT 1138 AM EDT...A STRONG THUNDERSTORM WAS 7 MILES NORTHEAST OF
BROOKVILLE...MOVING TO THE EAST SOUTHEAST AT 35 MPH.

WIND GUSTS TO 45 MPH FROM THE WEST...NORTHWEST AND PEA SIZE HAIL
ARE POSSIBLE WITH THIS STORM. EXPECT OCCASIONAL...DANGEROUS CLOUD TO
GROUND LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK
SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES. THIS STORM WILL AFFECT
DUBOIS...ROCKTON...S.B. ELLIOT STATE PARK...CLEARFIELD...LECONTES
MILLS AND KARTHAUS.

OTHER NOTABLE LOCATIONS IMPACTED WILL BE... TREASURE LAKE AND PENN
STATE DUBOIS.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 134.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 322...STATE ROAD 153...STATE ROAD 255.

LAT...LON 4120 7878 4121 7876 4122 7865 4125 7864
      4117 7808 4111 7811 4108 7810 4096 7815
      4096 7817 4094 7816 4091 7822 4089 7823
      4103 7881 4113 7881

FORECASTER: LAMBERT

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 11:41 AM EDTSpecial Weather StatementCTPClearfield64 min
Jun 25, 11:51 AM EDTSevere Thunderstorm WarningCTPClearfield54 min
Jun 25, 1:03 PM EDTSpecial Weather StatementCTPClearfield27 min
Jun 25, 1:10 PM EDTSpecial Weather StatementCTPSnyder80 min
Jun 25, 1:35 PM EDTSpecial Weather StatementCTPCentre, Clearfield55 min
Jun 25, 2:22 PM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Northumberland, Perry, Schuylkill53 min
Jun 25, 3:00 PM EDTSpecial Weather StatementCTPJuniata, Perry45 min
Jun 25, 3:19 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Juniata, Perry56 min
Jun 25, 3:29 PM EDTSpecial Weather StatementCTPClearfield61 min
Jun 25, 3:37 PM EDTSevere Thunderstorm WarningCTPLancaster53 min
Jun 25, 4:03 PM EDTSpecial Weather StatementCTPForest57 min
Jun 25, 4:26 PM EDTSpecial Weather StatementCTPCameron, Elk64 min
Jun 25, 5:03 PM EDTSpecial Weather StatementCTPElk, McKean57 min
Jun 25, 5:25 PM EDTSevere Thunderstorm WarningCTPWarren65 min
Jun 25, 5:59 PM EDTSevere Thunderstorm WarningCTPCameron, Elk, McKean, Warren61 min
Jun 25, 6:29 PM EDTSevere Thunderstorm WarningCTPCameron, Clearfield, Elk61 min
Jun 25, 6:56 PM EDTSevere Thunderstorm WarningCTPCameron, Elk34 min
Jun 25, 7:04 PM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton41 min
Jun 25, 7:10 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Clearfield, Huntingdon, Somerset50 min
Jun 25, 7:36 PM EDTSevere Thunderstorm WarningCTPBlair, Centre, Clinton, Huntingdon, Juniata, Mifflin and 2 more54 min
Jun 25, 7:44 PM EDTSevere Thunderstorm WarningCTPBedford, Blair, Cambria, Fulton, Huntingdon, Somerset76 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.